Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 119, NWS Jackson, MS

April 15, 2016Madison Parish, Louisiana

NWS Jackson, MS issued this river flood warning at Apr 15, 2016, 12:47 PM CDT for Madison Parish, Louisiana. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2016, 12:47 PM CDT (17:47 UTC)
Expired
Apr 17, 2016, 10:00 AM CDT
In force
45 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tensas River at Tendal (TDGL1).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
26 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

952 
WGUS44 KJAN 151747
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1247 PM CDT FRI APR 15 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Louisiana... 

  Tensas River At Tendal affecting Madison Parish



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

LAC065-162347-
/O.NEW.KJAN.FL.W.0119.160415T1747Z-160417T1500Z/
/TDGL1.1.ER.160415T1552Z.160416T0600Z.160417T0000Z.NO/
1247 PM CDT FRI APR 15 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tensas River At Tendal
* until Sunday morning.
* At 11:30 AM Friday the stage was 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.5 feet by just
  after midnight tonight.
* Impact...At 25.0 feet...Several thousand acres of agricultural and 
  farmland become inundated.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tensas River 
Tendal         25  25.0 Fri 11 AM  25.5  24.4  23.2  25.5 01 AM 04/16


&&


LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
      3254 9121 3224 9127             



$$
2 follow-up statements
498 
WGUS84 KJAN 160148
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
848 PM CDT FRI APR 15 2016


...The Flood Warning continues for the following rivers in 
Louisiana..

  Tensas River At Tendal affecting Madison Parish 
  Boeuf River Near Fort Necessity affecting Franklin Parish 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

LAC065-170748-
/O.CON.KJAN.FL.W.0119.000000T0000Z-160417T1500Z/
/TDGL1.1.ER.160415T1552Z.160415T2330Z.160417T0000Z.NO/
848 PM CDT FRI APR 15 2016


The Flood Warning continues for
  The Tensas River At Tendal
* until Sunday morning.
* At  7:30 PM Friday the stage was 25.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river is near crest and will continue falling. The river
  will fall below flood stage by tomorrow evening.
* Impact...At 25.0 feet...Several thousand acres of agricultural and 
  farmland become inundated.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tensas River 
Tendal         25  25.1 Fri 07 PM  25.1  24.3  23.0     Near Crest         


&&


LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
      3254 9121 3224 9127             



$$

LAC041-170748-
/O.CON.KJAN.FL.W.0037.000000T0000Z-000000T0000Z/
/NECL1.3.ER.160310T1839Z.160401T2100Z.000000T0000Z.NR/
848 PM CDT FRI APR 15 2016


The Flood Warning continues for
  The Boeuf River Near Fort Necessity
* until further notice.
* At  7:00 PM Friday the stage was 58.7 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 50.0 feet.
* Forecast...The river will continue falling very slowly.
* Impact...At 55.0 feet...Several thousand acres of farm and 
  agricultural land are inundated.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Boeuf River 
Fort Necessity 50  58.7 Fri 07 PM  58.5  58.3  58.0    Slow fall        


&&


LAT...LON 3186 9180 3196 9192 3205 9201 3212 9202
      3218 9184 3195 9179             



$$
923 
WGUS84 KJAN 161610
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1110 AM CDT SAT APR 16 2016


...The Flood Warning is cancelled for the following rivers 
in Louisiana...
 
  Tensas River At Tendal affecting Madison Parish




PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

LAC065-161640-
/O.CAN.KJAN.FL.W.0119.000000T0000Z-160417T1500Z/
/TDGL1.1.ER.160415T1552Z.160415T2330Z.160416T0930Z.NO/
1110 AM CDT SAT APR 16 2016

The Flood Warning is cancelled for
  The Tensas River At Tendal.
* At 10:30 AM Saturday the stage was 24.9 feet.
* The river fell below flood stage at  4:30 AM Saturday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 25.0 feet...Several thousand acres of agricultural and 
  farmland become inundated.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tensas River 
Tendal         25  24.9 Sat 10 AM  24.3  23.7  23.0     falling          


&&


LAT...LON 3224 9148 3240 9143 3254 9139 3254 9131
      3254 9121 3224 9127             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 15, 10:34 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 15, 10:34 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT FRI APR 15 2016

.DISCUSSION...SCATTERED SHOWERS WILL CONTINUE TO MEANDER ABOUT A
LARGE PORTION OF THE FORECAST AREA TODAY AS WE REMAIN UNDER THE
INFLUENCE OF A SLOW EASTWARD TREKKING UPPER LOW. FORTUNATELY...
SEVERE STORMS ARE NOT ON TODAY'S AGENDA AS PARAMETERS FOR SUCH
ACTIVITY ARE QUITE LOW. STILL...A PERIODIC RUMBLE OF THUNDER CAN'T
BE RULED OUT THROUGH THE COURSE OF TODAY. GIVEN THE MOTION OF THE
CURRENT CONVECTION OVER THE REGION AND TAKING THE LATEST HIGH-RES
MODEL SOLUTIONS INTO CONSIDERATION...I SLIGHTLY ADJUSTED POPS MOVING
INTO THIS AFTERNOON. THIS INCREASED POPS PRIMARILY ACROSS NORTH
CENTRAL AND NORTHEAST MISSISSIPPI.

AS FAR AS TEMPERATURES...DUE TO CONTINUED CLOUD COVER ACROSS MUCH OF
THE REGION...AND LOOKING BACK AT THE PREVIOUS FEW AFTERNOONS AS
SIMILAIR SCENARIOS EXISTED WITHIN THIS REGIME...I NUDGED HIGHS DOWN A
DEGREE OR TWO IN MOST LOCALES. THIS PUTS HIGH GENERALLY TOPPING OUT
FROM THE MID 60S TO AROUND 70 THIS AFTERNOON. /19/

&&

.AVIATION...WIDESPREAD IFR/MVFR CIGS WERE BEING OBSERVED THIS
MORNING AT 1430Z. A LARGE AREA OF -RA WITH A FEW EMBEDDED TSRA WAS
NOTED OVER THE CNTRL PORTIONS OF THE AREA AS WELL. THESE CONDS WL
CONT THROUGH 18Z BUT MODELS STILL SUGGEST SOME VFR CONDITIONS WL
DEVELOP THIS AFTN AND PERSIST INTO EVENING AS A DRIER EASTERLY FLOW
DEVELOPS. NUMEROUS SHRA AND ISOLATED TSRA TODAY WILL GRADUALLY
DIMINISH IN COVERAGE EARLY THIS EVNG AND END TONIGHT.  /22/

&&

.PREV DISCUSSION... /ISSUED 438 AM CDT FRI APR 15 2016/

.DISCUSSION...TODAY THROUGH SATURDAY NIGHT...THE UPPER LOW
RESPONSIBLE FOR THE RECENT STORMY WEATHER WILL WEAKEN AND SHIFT
EASTWARD TODAY...MOVING FROM ARKANSAS TO NORTHERN ALABAMA. AS THIS
HAPPENS THERE WILL BE ONE MORE DAY OF WET WEATHER...BUT THE
DECREASING INSTABILITY WILL NOT BE NEARLY AS FAVORABLE FOR STORMS AS
THEY WERE YESTERDAY. HAVING SAID THAT...HIGHLY LOCALIZED HEAVY
RAINFALL WILL STILL BE A CONCERN DUE TO STEADY LOW LEVEL MOISTURE
FLUX AND ISENTROPIC UPGLIDE ON THE SOUTHERN PERIPHERY OF THE UPPER
LOW ALONG WITH SLOW STORM MOTIONS. AS WAS THE CASE YESTERDAY...
TRYING TO DETERMINE MORE FOCUSED CONVECTIVE AREAS WITH LEAD TIME WILL
BE QUITE DIFFICULT.

AS WE GO INTO TONIGHT...LOW LEVEL FLOW IS EXPECTED TO BACK AND BRING
IN DRIER AIR FROM THE EAST WHILE UPPER LEVEL SUPPORT WANES...SO
EXPECT RAPIDLY DECREASING RAIN CHANCES FOLLOWED BY DRY CONDITIONS FOR
SATURDAY INTO SATURDAY NIGHT THANKS TO A BUILDING UPPER LEVEL RIDGE.
TEMPERATURES WILL BE SEASONABLE AND ON THE MILD SIDE...ESPECIALLY THE
LOW TEMPERATURES WHICH SHOULD STAY WARMER DUE TO CONSIDERABLE CLOUD
COVER.

SUNDAY THROUGH FRIDAY...WE WILL HAVE AN INTERESTING UPPER PATTERN AS
WE START ON SUNDAY WITH A CLOSED UPPER TROUGH OVER THE
ROCKIES...WHICH WILL BE CONFINED BY A DEVELOPING OMEGA RIDGE BLOCK TO
THE EAST AND A REX BLOCK TO THE WEST. THE OMEGA RIDGE WILL BE
CENTERED OVER THE MS RIVER VALLEY. AS WE MOVE INTO MONDAY MODELS
HAVE BEEN CONSISTENT IN DEVELOPING A HIGH LOW BLOCK OVER MOST OF THE
CONUS WITH AN ACTIVE SOUTHERN STREAM TO THE SOUTH. AN UPPER SHORTWAVE
WILL SPIN OFF THE CLOSED LOW OVER THE CENTRAL PLAINS AND BRING SOME
CHANCES OF RAIN TO THE REGION FOR MAINLY WEDNESDAY INTO THURSDAY.
THIS WAS GENERALLY AGREED UPON BY THE GFS/EURO/CANADIAN ALONG WITH
MOST OF THE ENSEMBLES.

ON RECENT RUNS GUIDANCE HAS BEEN TRYING TO BRING THE RAIN IN TOO
QUICKLY FROM THE WEST ON SUNDAY THROUGH TUESDAY NIGHT. SO HAVE CUT
POPS FOR THAT PERIOD. HAVE CONFINED OUR RAIN CHANCES MAINLY WEST OF
THE RIVER FOR MONDAY AND MONDAY NIGHT BEFORE GRADUALLY SPREADING
ACROSS THE REGION FOR TUESDAY-TUESDAY NIGHT. THE BETTER RAIN CHANCES
WILL COME IN FOR WEDNESDAY AND ESP THURSDAY WHEN THE SHORTWAVE MOVES
INTO THE REGION. TOWARD THE WEEKEND MODELS ARE SLOW TO MOVE THE
SHORTWAVE OUT OF THE ARKLAMISS UNTIL THE WEEKEND AS REX UPPER RIDGE
BUILDS INTO THE MS RIVER VALLEY. STILL LOOKING AT MILD DAYS AND COOL
NIGHT FOR THE PERIOD WITH HIGHS IN THE 70S AND LOWS IN THE 50S./17/

AVIATION...SOUTHERLY FLOW WILL CONTINUE TO BRING PLENTY OF IFR/MVFR
CIGS TO THE AREA THIS MORNING...BUT EXPECT SOME VFR CONDITIONS TO
DEVELOP THIS AFTERNOON AND PERSIST INTO EVENING AS DRIER EASTERLY
FLOW DEVELOPS. NUMEROUS SHRA AND ISOLATED TSRA TODAY WILL GRADUALLY
DIMINISH IN COVERAGE AND END TONIGHT.  /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  57  73  57 /  89  17  12   7
MERIDIAN      69  53  72  53 /  53  20  14   7
VICKSBURG     70  60  74  58 /  76  16  14   9
HATTIESBURG   71  57  73  58 /  50  20  15   9
NATCHEZ       71  58  74  59 /  50  20  15   9
GREENVILLE    70  57  73  57 /  58  11  15   9
GREENWOOD     69  55  72  55 /  70  12  14   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/22
Hazardous weather outlook, Apr 15, 4:51 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CDT FRI APR 15 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
451 AM CDT FRI APR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 5:33 AM CDTAreal Flood WarningJANEast Carroll, Madison, Tensas6 hr

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.